Skip to Content

Does Onfi cause weight gain?

Medically reviewed by Leigh Ann Anderson, PharmD. Last updated on Nov 17, 2020.

Official Answer

by Drugs.com

Key Points

Weight gain is not a reported side effect with Onfi (clobazam). In studies, increased appetite was a side effect that occurred in 3% of 179 patients (but ranged from 2% to 5% of patients) and could be responsible for weight gain in some patients. Increased appetite may be a dose-related side effect with Onfi.

Learn more: Which Drugs Cause Weight Gain?

Decreased appetite was also reported with Onfi in clinical studies. Decreased appetite occurred in 7% of 59 patients receiving the highest dose of Onfi, and in 3% of 59 patients in the placebo (inactive treatment) group.

Gastrointestinal (stomach area) side effects are common with Onfi. In studies, gastrointestinal disorders occurred in at least 5% of patients and more often than the placebo-treated group.

  • Vomiting: 5% to 9% (Onfi) and 5% placebo
  • Constipation: 2% to 10% (Onfi) and 0% placebo
  • Dysphagia (swallowing difficulties): 5% (Onfi at high dose) and 0% placebo

Onfi (clobazam) belongs to the benzodiazepine class of drugs and is approved by the FDA for treatment of seizures associated with Lennox-Gastaut syndrome (LGS) in patients 2 years of age or older. It is used in combination with other anti-epileptic drugs. It comes at the pharmacy as an oral tablet or suspension.

Bottom Line

  • In studies, weight gain has not been reported as a side effect with Onfi (clobazam).
  • Increased appetite is a known side effect related to Onfi treatment and could result in weight gain in some patients. Higher doses may be linked to increased appetites.
  • If you have concerns about weight gain or other gastrointestinal side effects with Onfi treatment speak to your health care provider.

This is not all the information you need to know about Onfi (clobazam) for safe and effective use. Review the full Onfi information here, and discuss this information and any questions with your doctor or other health care provider.

References

Related Medical Questions

Drug Information

Related Support Groups